Alert archive / California / High Wind Watches in 2008
High Wind Watch 4, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 17, 2008, 10:48 AM PST for Riverside County, San Bernardino County, California. It took effect at Jan 18, 2008, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2008, 10:48 AM PST (18:48 UTC)
- In effect from
- Jan 18, 2008, 4:00 AM PST
- Expired
- Jan 17, 2008, 3:55 PM PST
- In force
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4729 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 171848 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1048 AM PST THU JAN 17 2008 CAZ042-172000- /O.CAN.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/ ORANGE COUNTY COASTAL AREAS- 1048 AM PST THU JAN 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS OVER 35 MPH ARE NO LONGER EXPECTED TODAY. $$ CAZ048-180400- /O.NEW.KSGX.HW.A.0004.080118T1200Z-080118T2100Z/ /O.EXB.KSGX.WI.Y.0043.080117T2000Z-080118T1200Z/ /O.EXT.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1048 AM PST THU JAN 17 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING AGAIN. WIND GUSTS TO 60 MPH ARE STILL POSSIBLE PRIOR TO NOON TODAY. FOR THIS AFTERNOON AND EVENING...WIND GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED...MAINLY ALONG THE FOOTHILLS AND BELOW THE CANYONS AND PASSES. A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT AND FRIDAY MORNING WHEN WIND GUSTS OVER 60 MPH ARE AGAIN POSSIBLE AND WIND DAMAGE MAY OCCUR. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ057-180400- /O.EXB.KSGX.WI.Y.0043.080117T2000Z-080118T2100Z/ /O.EXT.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 1048 AM PST THU JAN 17 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST FRIDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING AGAIN. WIND GUSTS TO 60 MPH ARE STILL POSSIBLE PRIOR TO NOON TODAY. FOR THIS AFTERNOON THROUGH FRIDAY MORNING...WIND GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED...MAINLY THROUGH AND BELOW THE CANYONS AND PASSES. 60 MPH ARE AGAIN POSSIBLE AND WIND DAMAGE MAY OCCUR. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ055-180400- /O.EXB.KSGX.WI.Y.0043.080117T2000Z-080118T2100Z/ /O.EXT.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 1048 AM PST THU JAN 17 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY... ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST FRIDAY. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING AGAIN. WIND GUSTS TO 60 MPH ARE STILL POSSIBLE PRIOR TO NOON TODAY. FOR THIS AFTERNOON THROUGH FRIDAY MORNING...WIND GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED...MAINLY THROUGH THE CANYONS AND PASSES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ050-180400- /O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/ SAN DIEGO COUNTY VALLEYS- 1048 AM PST THU JAN 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. NORTHEAST TO EAST WINDS WILL SLOWLY DIMINISH THROUGH THIS EVENING. WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE BELOW CANYONS AND PASSES. WINDS MAKE INCREASE FRIDAY MORNING AND AGAIN FRIDAY NIGHT THROUGH SATURDAY MORNING. WIND ADVISORIES MAY BE ISSUED LATE TONIGHT FOR THESE PERIODS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ056-058-180400- /O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1048 AM PST THU JAN 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. NORTHEAST TO EAST WINDS WILL SLOWLY DIMINISH THROUGH THIS EVENING. WIND GUSTS BETWEEN 35 AND 55 MPH ARE POSSIBLE THROUGH CANYONS AND PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. $$ BALFOUR
2 follow-up statements
000 WWUS76 KSGX 172002 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1202 PM PST THU JAN 17 2008 CAZ048-180400- /O.CAN.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/ /O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T1200Z/ /O.CON.KSGX.HW.A.0004.080118T1200Z-080118T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1202 PM PST THU JAN 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING AGAIN. FOR THIS AFTERNOON AND EVENING...WIND GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED...MAINLY ALONG THE FOOTHILLS AND BELOW THE CANYONS AND PASSES. A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT AND FRIDAY MORNING WHEN WIND GUSTS OVER 60 MPH ARE AGAIN POSSIBLE AND WIND DAMAGE MAY OCCUR. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ055-057-180400- /O.CAN.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/ /O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1202 PM PST THU JAN 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY. THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING AGAIN. FOR THIS AFTERNOON THROUGH FRIDAY MORNING...WIND GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED...MAINLY THROUGH AND BELOW THE CANYONS AND PASSES. 60 MPH ARE AGAIN POSSIBLE AND WIND DAMAGE MAY OCCUR. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-180400- /O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/ SAN DIEGO COUNTY VALLEYS- 1202 PM PST THU JAN 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. NORTHEAST TO EAST WINDS WILL SLOWLY DIMINISH THROUGH THIS EVENING. WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE BELOW CANYONS AND PASSES. WINDS MAKE INCREASE FRIDAY MORNING AND AGAIN FRIDAY NIGHT THROUGH SATURDAY MORNING. WIND ADVISORIES MAY BE ISSUED LATE TONIGHT FOR THESE PERIODS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ056-058-180400- /O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1202 PM PST THU JAN 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. NORTHEAST TO EAST WINDS WILL SLOWLY DIMINISH THROUGH THIS EVENING. WIND GUSTS BETWEEN 35 AND 55 MPH ARE POSSIBLE THROUGH CANYONS AND PASSES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. $$ BALFOUR
000 WWUS76 KSGX 172355 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 355 PM PST THU JAN 17 2008 CAZ050-056-058-180100- /O.CAN.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 355 PM PST THU JAN 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$ CAZ048-181400- /O.UPG.KSGX.HW.A.0004.080118T1200Z-080118T2100Z/ /O.EXT.KSGX.WI.Y.0043.000000T0000Z-080119T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 355 PM PST THU JAN 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH EARLY TONIGHT...THEN INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING. ANOTHER PERIOD OF GUSTY OFFSHORE WINDS WILL ARRIVE FRIDAY NIGHT AND SATURDAY MORNING. SUSTAINED WINDS FROM 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED...MAINLY ALONG THE FOOTHILLS AND BELOW THE CANYONS AND PASSES. NOT ALL AREAS OF THE INLAND EMPIRE WILL EXPERIENCE GUSTY OFFSHORE WINDS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. $$ CAZ055-057-181400- /O.EXT.KSGX.WI.Y.0043.000000T0000Z-080119T2300Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 355 PM PST THU JAN 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST SATURDAY. THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH THIS EVENING...THEN INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING. ANOTHER PERIOD OF GUSTY OFFSHORE WINDS WILL ARRIVE FRIDAY NIGHT AND SATURDAY MORNING. THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING. ANOTHER PERIOD OF GUSTY OFFSHORE WINDS WILL ARRIVE FRIDAY NIGHT AND SATURDAY MORNING. SUSTAINED WINDS FROM 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED...MAINLY ALONG THE FOOTHILLS AND BELOW THE CANYONS AND PASSES. NOT ALL AREAS OF THE SAN BERNARDINO AND SANTA ANA MOUNTAINS WILL EXPERIENCE GUSTY OFFSHORE WINDS. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. $$ MOEDE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 17, 10:10 AM PST, 38 minutes earlier.
Area forecast discussion, Jan 17, 10:10 AM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1010 AM PST THU JAN 17 2008
.SYNOPSIS...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS
THROUGH TODAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES. OFFSHORE FLOW WILL CONTINUE FRIDAY THROUGH SATURDAY FOR
MOSTLY CLEAR SKIES. UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS
AND MUCH COLDER TEMPERATURES EARLY NEXT WEEK WITH A GOOD CHANCE OF
RAIN AND SNOW.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM...TODAY THROUGH SATURDAY
CURRENT SANTA ANA WIND EVENT IS TEMPORARILY WANING....PRESSURE
GRADIENT BETWEEN CENTRAL NEVADA AND SW CALIFORNIA COAST HAS
DIMINISHED ABOUT 4 MB SINCE IT PEAKED LAST EVENING...HOWEVER
ANOTHER REINFORCING COLD FRONT MOVING INTO THE GREAT BASIN TONIGHT
WILL RESTORE THE PRESSURE GRADIENT TO SIMILAR VALUES BY FRIDAY
MORNING. WILL LIKELY LOWER THE HIGH WIND WARNINGS DOWN TO WIND
ADVISORIES AT NOON...HAVE ALREADY ISSUED WIND ADVISORIES FOR THE
SAME AREAS AFTER 800 PM TONIGHT WITH A HIGH WIND WATCH FOR THE
INLAND EMPIRE FRIDAY MORNING. PLAN TO LET THE CURRENT WIND
ADVISORIES DIE AT 8 PM BUT WILL LIKELY HAVE TO REISSUE FOR THE SAN
DIEGO COUNTY MOUNTAINS AND VALLEYS FOR FRIDAY NIGHT AND SATURDAY
WHEN THE HIGH SHIFTS OFF TO THE EAST AND THE PRESSURE GRADIENT
BETWEEN THE FOUR CORNERS REGION AND THE SW CALIFORNIA COAST
INCREASES.
&&
.LONG TERM...SUNDAY THROUGH WEDNESDAY
HIGH AMPLITUDE RIDGE RETROGRADES AND SHORT WAVE DROPPING SOUTHWARD
FROM IDAHO TO NEVADA MONDAY...MOVING SOUTHWEST ACROSS CENTRAL
CALIFORNIA MONDAY NIGHT AND SOUTHEAST ACROSS SOUTHERN CALIFORNIA
TUESDAY. VERY COLD AIR IS PULLED INTO THIS SYSTEM AS LOW DEVELOPS
AND MOST PRECIPITATION LIKELY TO FALL AS SNOW...SEE HYDRO SECTION
FOR FIRST GUESS AT STORM TOTAL PRECIPITATION AMOUNTS. THE KEY TO
PRECIPITATION OCCURRING OVER SOUTHWEST CALIFORNIA WILL BE THE
MOISTENING OF THE LOWER LAYERS. THIS HAS BEEN ADVERTISED TO OCCUR
RAPIDLY ON SUNDAY FOR SEVERAL MODEL RUNS NOW WITH MARINE LAYER
DEEPENING TO +5000 FEET SUNDAY NIGHT. PRECIPITATION THAT OCCURS
SUNDAY NIGHT THROUGH MONDAY MORNING MAY BE CONFINED TO DRIZZLE/LIGHT
RAIN ALONG THE FOOTHILLS/COASTAL SLOPES DUE TO LACK OF A SUBSIDENCE
CAP ALLOWING LOWER 2500 FOOT LAYER TO COMPLETELY SATURATE. FAIRLY
HIGH CONFIDENCE IN WIDESPREAD PRECIPITATION OCCURRING MONDAY
AFTERNOON THROUGH LATE TUESDAY. SEE HYDROLOGY SECTION FOR ESTIMATED
AMOUNTS. SINCE THIS WILL BE OCCURRING AT THE TAIL END OF A HOLIDAY
WEEKEND...WILL TRY AND GET A SPECIAL WEATHER STATEMENT/EXTENDED
HYDROLOGIC OUTLOOK OUT THIS AFTERNOON.
&&
.AVIATION...
171730Z...CLEAR AND VFR CONDITIONS THROUGH FRIDAY...EXCEPT FOR THE
WIND ISSUES THIS MORNING. GUSTY NORTHEAST WINDS WILL DECREASE TODAY.
UNTIL ABOUT 22Z THIS AFTERNOON EXPECT LLWS ESPECIALLY AROUND ONT AND
TURBULENCE AND UPDRAFTS AND DOWNDRAFTS IN VICINITY OF MTNS. WINDS
WILL BE LIGHT LATE THIS AFTERNOON. WINDS WILL INCREASE AGAIN LATE
TONIGHT THROUGH FRI MORNING BUT WILL BE WEAKER.
&&
.FIRE WEATHER...
POOR RECOVERY OVERNIGHT...BARELY MADE IT ABOVE 20 PERCENT AT SOME
LOCATIONS...AND RELATIVE HUMIDITY TODAY ALREADY BELOW 10 PERCENT.
ANOTHER 48 TO 54 HOURS OF VERY DRY CONDITIONS LIKELY ALONG WITH
WINDS GUSTS GREATER THAN 35 MPH THROUGH AND BELOW CANYONS AND
PASSES. THOUGH THE DEAD 10 AND 100 HOUR FUELS WILL AT OR CLOSE TO
CRITICAL LEVELS THE LIVE TO DEAD FUEL RATIO IN THE FINE FUELS DUE TO
RECENT GRASS GROWTH...SHOULD SLOW FIRE GROWTH...SO NO FIRE WEATHER
WATCH OR RED FLAG WARNING IS PLANNED FOR THIS STRONG DRYING EPISODE.
RAPID TRANSITION/MOISTENING OF AIR MASS SUNDAY AND SUNDAY NIGHT
LEADING TO GOOD CHANCE OF WIDESPREAD WETTING RAINS AND SNOW FOR
MONDAY THROUGH TUESDAY. SEE HYDROLOGY SECTION FOR ANTICIPATED
PRECIPITATION AMOUNTS.
&&
.HYDROLOGY...
DUE TO VERY COLD CORE OF THE LOW DROPPING DOWN ACROSS THE AREA
MONDAY/TUESDAY AND THE JET STREAM AXIS ACROSS OR JUST SOUTH OF SAN
DIEGO COUNTY...HEAVY SNOW IS A POSSIBILTY IN THE SAN DIEGO MOUNTAINS
WITH MODERATE TO HEAVY SNOW OVER SANTA ANA MOUNTAINS...HIGH DESERT
STEPPE...FOOTHILLS AND MOUNTAINS OF SOUTHWEST SAN BERNARDINO COUNTY
AND RIVERSIDE COUNTY. USING THE 06Z GFS40 MODEL RUN WITH MOUNTAIN
MAPPER...A SNOW LEVEL DROPPING DOWN TO 2000 FEET...AND A SNOW TO
WATER RATIO BETWEEN 15 TO 1 AND 20 TO 1...AND WATER EQUIVALENT
AMOUNTS OF 1.00 TO 1.75 INCHES...THE TOTAL SNOWFALL AMOUNTS COMPUTE
TO 15-20 INCHES ABOVE 4000 FEET...5-10 INCHES BETWEEN 2500 AND 4000
FEET...AND 2-4 INCHES BETWEEN 2000 AND 2500 FEET. BELOW THESE
ELEVATIONS...MOSTLY RAINFALL EXPECTED THOUGH SLEET/HAIL POSSIBLE ON
TUESDAY WHEN COLD CORE CROSSES OVER...STORM TOTAL RAINFALL FOR
COASTS AND VALLEYS BETWEEN 0.33 AND 1.00 INCHES...AND FOR LOW
DESERTS 0.01 TO 0.15 INCHES. PRECIPITATION TO END TUESDAY NIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORANGE COUNTY
COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS-SAN DIEGO COUNTY VALLEYS.
HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR SAN BERNARDINO
COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE-SANTA ANA MOUNTAINS AND FOOTHILLS.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
EMPIRE.
WIND ADVISORY FROM 8 PM THIS EVENING TO 1 PM PST FRIDAY FOR SAN
BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND
FOOTHILLS.
PZ...NONE.
&&
PUBLIC...BALFOUR
AVIATION/MARINE...MM
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jan 17, 8:25 AM PST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 825 AM PST THU JAN 17 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-180000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 825 AM PST THU JAN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEAST TO EAST WINDS DUE TO SANTA ANA WIND PATTERN. HIGH WIND WARNINGS CONTINUE UNTIL 800 PM FOR SANTA ANA MOUNTAINS AND FOOTHILLS...THE INLAND EMPIRE...THE SAN BERNARDINO COUNTY MOUNTAINS...WITH WIND ADVISORIES ELSEWHERE. SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY...MODERATE EAST TO NORTHEAST WINDS CONTINUING AND .WIND ADVISORIES MAY BE IN EFFECT FOR THE MOUNTAINS AND VALLEYS. FOR SATURDAY...EAST WINDS WEAKENING AND ENDING. FOR SUNDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. FOR MONDAY THROUGH TUESDAY NIGHT...VERY COLD LOW PRESSURE SYSTEM TO BRING SNOW TO MOUNTAINS...FOOTHILLS..AND UPPER DESERTS...AND SNOW ADVISORIES LIKELY TO BE IN EFFECT. TRAVEL LIKELY TO BE HAZARDOUS. WIDESPREAD RAIN LIKELY COASTS AND VALLEYS. HEAVY SURF LIKELY ALONG THE COASTS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Jan 17, 6:43 AM PST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
643 AM PST THU JAN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM NON-TSTM WND GST ONTARIO 34.05N 117.61W
01/17/2008 M60.00 MPH SAN BERNARDINO CA ASOS
PEAK WIND GUST. SUSTAINED WINDS 40 MPH.
0205 AM NON-TSTM WND GST 4 ENE ORANGE 33.83N 117.77W
01/17/2008 M60.00 MPH ORANGE CA TRAINED SPOTTER
HIGHEST WIND GUST SO FAR.
0230 AM NON-TSTM WND GST FREMONT CANYON 33.79N 117.72W
01/17/2008 M82.00 MPH ORANGE CA MESONET
PEAK GUST, SUSTAINED WINDS +40 MPH AND GUSTS +58MPH SINCE
1830 PST 1/16/08.
0318 AM NON-TSTM WND GST 2 W RIVERSIDE 34.11N 117.42W
01/17/2008 M60.00 MPH SAN BERNARDINO CA MESONET
CW8757 JURUPA HILLS
&&
RBALFOLocal storm report, Jan 17, 7:18 AM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
718 AM PST THU JAN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM NON-TSTM WND DMG 2 NW SAN BERNARDINO 34.16N 117.32W
01/17/2008 SAN BERNARDINO CA PUBLIC
TREE BLOWN DOWN, BLOCKING 2 LANES OF SOUTHBOUND
INTERSTATE 215 NEAR UNIVERSITY PARKWAY.
0329 AM DUST STORM BEAUMONT 33.93N 116.98W
01/17/2008 RIVERSIDE CA LAW ENFORCEMENT
BLOWING SAND ALONG INTERSATE 10 FROM BEAUMONT TO THE
CALIFORNIA/ARIZONA STATE LINE.
0506 AM NON-TSTM WND DMG 5 SW ESCONDIDO 33.09N 117.13W
01/17/2008 SAN DIEGO CA PUBLIC
TREE BLOWN DOWN ACROSS ROAD.
0506 AM NON-TSTM WND DMG 3 N SANTA ANA 33.78N 117.88W
01/17/2008 ORANGE CA LAW ENFORCEMENT
POWER POLES BLOWN DOWN.
0627 AM NON-TSTM WND DMG 2 N ONTARIO 34.08N 117.61W
01/17/2008 SAN BERNARDINO CA PUBLIC
TREE BLOWN DOWN, PARTIALLY BLOCKING SLOW LANE OF WEST
BOUND INTERSTATE 10 NEAR HIGHWAY 83.
0638 AM NON-TSTM WND DMG 3 SE ONTARIO 34.02N 117.57W
01/17/2008 SAN BERNARDINO CA PUBLIC
POWER LINE HANGING EXTREMELY LOW ACROSS WESTBOUND HIGHWAY
60, POSSIBLE POWER POLE BLOWN DOWN,JUST EAST OF
INTERSTATE 15.
&&
RBALFONearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.